Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Long term effects of HIV and Atripla regimen
Jan 31, 2014

I am 51 years old and have been HIV+ for about 5 years. I immediately started on a Atripla regimen upon diagnosis. Seems to be working great for me - undetectable viral load and t-cells back in the 600s. The only issue is I travel abroad about once a month and have to adjust the time I take Atripla accordingly. My question, however, is what will be the long term effects of my HIV status and Atripla regimen. As I get older, is there anything I should be looking for - aches or pains - that might be exacerbated by either my HIV status or drug regimen?

Response from Dr. Henry

A good question-published data is limited as to very long term effects of Atriple (>>5 years) but general clinical experience and that from observational studies seems to be reassuring that patients doing well on Atripla who remain adherence have a low rate of virologic failure and rare development of unanticipated side effects. Kidney function tends to decline with age so there is concern about the long term effects of tenofovir in patients >> 50 years old as well as bone loss effects-those are areas that merit monitoring in the years/decades ahead. Gilead is developing another form of tenofovir (TAF) that is attempting to minimize those concerns. KH



Previous
Cognitive Decline
Next
She not lactating well enough

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement